Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Wellbutrin XL

Can side effects pop up after a full year on a drug?

When I was pregnant my doctor put me on wellbutrin xl for my depression, and for me it was great.  I felt a lot better and I had no real bothersome side effects.  After more than a year on it and having great results I just flipped out.  My son was 7 months and all of a sudden I did not trust anyone.  I thought that everyone was out to steal my son from me.  It was triggerd when my mom went to take my son from his crib so she could change his diaper.  I flipped and locked myself in my room with my son not letting anyone in, not even my husband.  When he tried to get me to open the door I screamed no becuase I would not let him disapeer with my son.   Needless to say My mom and husband got me help right away.  The docs told me that they thought that I was having a side effect of wellbutrin and it took a week of weening me off of it before I started to think rationally agian.  

The thing that bothers me is that I am not sure that such a severe side effect can happen after over a year of being on the same dose of the same drug.  I am worried that me getting better might just be a coincidence and not an effect of stopping the wellbutrin. If there is a seprate issuse that cuased me to go off the deep end than I want to adress it so that it does not happen again.

Thanx for any imput
3 Responses
Avatar universal
Im not a Dr. but I DON'T think that your actions were a side-effect of the Wellbutrin.  I have done so much research on the is drug and have NEVER heard anything like this. I would most definetly see another Dr. or even 2  about your (what you called) flip out. Your reaction was so extreme that it really needs to be checked out further.  Im not trying to scare you but I would hate for you to go through it again. Please do this soon. Also check back in and let me know how your doing or what they tell you.

Thanks,

Dana  = )
Avatar universal
Next time a Jehovah's Witness comes to your door.....let them in! It's the truth and nothing but the truth. If you heart is in the right place and you need answers they can help you find them for yourself. All other religions have left me in a state of wonder. The JW's teach from the Bible and nothing but the word of God. I have anxiety and all the crazy thoughts that go with it and through their organization I have hope and happiness. All the cult **** you have heard of them is not true and I can't tell you enough how bad we need God in this horrible world. I am not fooling myself anymore and none of you need to keep fooling yourselves either.

Trust me, I have researched everything I have been reading from every Bible under the sun, this is the truth! Pray for the right direction and it will come to you....that's what happened to me :) knock knock
Avatar universal
How do you know that the people doing these post are not JW's. This site is NOT about YOUR religion. It's nice your share but you are out of line here. She asked about Welbutrin and not your religion.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.